Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2007, 3:13 PM MDT for Torrance County, New Mexico. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 3:13 PM MDT (21:13 UTC)
- Expired
- May 25, 2007, 4:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 124 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:00 PM MDT | HAIL 1.5 | 7 W Encino, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 252113 SVRABQ NMC057-252215- /O.NEW.KABQ.SV.W.0039.070525T2113Z-070525T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 415 PM MDT * AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF ENCINO...OR ABOUT 20 MILES WEST OF VAUGHN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENCINO AROUND 325 PM MDT... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE SHELTER NOW. LAT...LON 3478 10571 3459 10568 3456 10537 3486 10539 $$ 44
1 follow-up statement
000 WWUS55 KABQ 252136 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT FRI MAY 25 2007 NMC057-252215- /O.CON.KABQ.SV.W.0039.000000T0000Z-070525T2215Z/ TORRANCE- 335 PM MDT FRI MAY 25 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL TORRANCE COUNTY UNTIL 415 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZED HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF ENCINO...OR ABOUT 20 MILES WEST OF VAUGHN. THIS STORM WAS DRIFTING TO THE EAST/NORTHEAST. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENCINO AROUND 415 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS WILL RANGE BETWEEN 1 TO 1.5 INCHES. LAT...LON 3478 10571 3459 10568 3456 10537 3486 10539 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM MDT, 13 minutes earlier.
Area forecast discussion, May 25, 3:00 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI MAY 25 2007 .DISCUSSION... AN UPPER LEVEL TROUGH WILL CROSS NEW MEXICO TONIGHT AND TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS IN THE PROCESS. DURING THE EVENING...THE MOST NUMEROUS COVERAGE WILL FAVOR THE VICINITY OF THE CENTRAL MOUNTAIN CHAIN. LATE TONIGHT...THE FOCUS FOR MOST OF THE STORMS WILL SHIFT TO THE CENTRAL EASTERN PLAINS. TONIGHT...A 15 TO 25 MPH EAST WIND IS ALSO EXPECTED TO RETURN BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY...ESPECIALLY AFTER THE FOCUS FOR CONVECTION SHIFTS TO THE EASTERN PLAINS. DURING THE WEEKEND...CHANCES FOR THUNDERSTORMS WILL DECREASE EACH DAY WHILE HIGH TEMPERATURES INCREASE A FEW DEGREES EACH DAY. MOST OF THE SCATTERED ACTIVITY WILL DEVELOP DURING THE AFTERNOONS AND EVENINGS ALONG AND EAST OF THE SOUTH CENTRAL MOUNTAINS. ELSEWHERE...ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED...MAINLY EAST OF THE CONTINENTAL DIVIDE. THE FIRST HALF OF THE COMING WORK WEEK WILL BRING A NOTABLE DOWN TICK IN CONVECTION WITH LATE DAY THUNDERSTORMS FAVORING THE SOUTH CENTRAL MOUNTAINS...SOUTHEAST PLAINS...AND EVENTUALLY THE NORTHEAST PLAINS ON TUESDAY AFTERNOON. MEANWHILE...TEMPERATURES WILL WARM INTO THE UPPER 80S AND LOW 90S. TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY NIGHT...GFS SUGGESTS BACK DOOR COLD FRONTS WILL PUSH INTO THE EASTERN PLAINS. THE FIRST FRONT IS ONLY EXPECTED TO INCREASE DEW POINTS A FEW DEGREES...AND THIS WILL RESULT IN INCREASED THUNDERSTORMS BY LATE ON WEDNESDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGER BACK DOOR PUSH WILL COME ON WEDNESDAY NIGHT AND THURSDAY...WHILE A VIGOROUS SHORTWAVE CROSSES THE NORTHEAST PLAINS. THE POTENTIAL EXISTS FOR SEVERE WEATHER THURSDAY IN THE NORTHEAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 83 47 86 / 10 5 0 0 GALLUP.......................... 39 81 39 82 / 10 5 0 0 GRANTS.......................... 43 80 41 83 / 20 5 0 0 GLENWOOD........................ 49 86 48 91 / 20 10 10 0 CHAMA........................... 33 72 32 75 / 20 20 10 5 LOS ALAMOS...................... 45 75 42 80 / 50 10 5 5 RED RIVER....................... 36 64 35 69 / 60 30 10 20 TAOS............................ 40 75 39 79 / 50 10 10 10 SANTA FE........................ 47 77 47 80 / 60 10 10 5 SANTA FE AIRPORT................ 48 79 47 82 / 60 10 10 5 ESPANOLA........................ 52 84 52 85 / 50 10 10 5 ALBUQUERQUE HEIGHTS............. 57 82 58 85 / 60 10 10 5 ALBUQUERQUE VALLEY.............. 56 84 57 87 / 60 5 10 5 ALBUQUERQUE FOOTHILLS........... 53 79 58 83 / 60 10 10 5 ALBUQUERQUE WEST MESA........... 55 83 57 86 / 50 5 10 5 SOCORRO......................... 59 84 56 88 / 50 20 10 5 SANDIA PARK/CEDAR CREST......... 47 76 49 80 / 60 10 10 5 MORIARTY/ESTANCIA............... 49 80 47 83 / 60 10 10 5 CARRIZOZO....................... 57 78 56 84 / 50 30 20 10 RUIDOSO......................... 49 70 52 74 / 60 30 30 20 RATON........................... 43 75 44 80 / 50 20 20 20 LAS VEGAS....................... 45 74 44 78 / 60 20 20 20 ROY............................. 52 74 52 78 / 50 20 20 20 CLAYTON......................... 53 76 54 82 / 40 20 20 20 SANTA ROSA...................... 57 84 56 85 / 50 20 20 20 TUCUMCARI....................... 58 83 58 85 / 40 20 20 20 FORT SUMNER..................... 59 84 58 85 / 40 20 20 20 CLOVIS.......................... 56 79 58 84 / 40 30 30 20 PORTALES........................ 55 80 57 85 / 40 30 30 20 ROSWELL......................... 60 83 59 87 / 40 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 25, 6:00 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 25 2007 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Local storm report, May 25, 1:59 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
159 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL ALTO 33.40N 105.68W
05/25/2007 E0.88 INCH LINCOLN NM POST OFFICE
NICKEL SIZE HAIL REPORTED AT THE POST OFFICE WITH 3
INCHES OF HAIL ACCUMULATION NEARBY
&&
JSSpecial weather statement, May 25, 2:18 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 218 PM MDT FRI MAY 25 2007 NMZ009-252100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 222 PM MDT FRI MAY 25 2007 ...STRONG STORMS EXPECTED TO AFFECT THE MIDDLE RIO GRANDE VALLEY... DOPPLER RADAR INDICATES THAT STRONG TO POSSIBLY SEVERE STORMS WILL MOVE INTO WESTERN RURAL PORTIONS OF BERNALLILO AND VALENCIA COUNTIES BETWEEN 220 TO 235 PM. STORMS WILL ALSO DEVELOP ALONG THE RIO GRANDE VALLEY BETWEEN LOS LUNAS AND ALBUQUERQUE THROUGH 315 PM. SOME OF THESE STORMS WILL CONTAIN HALF INCH DIAMETER HAIL WITH STRONG DOWNBURSTS OF WIND. FUNNEL CLOUDS HAVE ALSO BEEN OBSERVED WITH STORMS TO THE WEST AND WILL BE POSSIBLE THROUGH AT LEAST THE MID AFTERNOON ACROSS THE MIDDLE RIO GRANDE VALLEY. STORM MOVEMENT WILL REMAIN TO THE EAST/NORTHEAST BETWEEN 15 TO 20 MPH. RAIN AMOUNTS WILL RANGE BETWEEN TWO TENTHS TO SIX TENTHS WITH THE STRONGER CELLS. SOME STREET FLOODING WILL BE POSSIBLE. 50
Local storm report, May 25, 2:46 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 20 NNW MAGDALENA 34.38N 107.37W
05/25/2007 E1.00 INCH SOCORRO NM FIRE DEPT/RESCUE
EMT REMPORTED A FUNNEL CLOUD AND QUARTER SIZE HAIL NORTH
OF ALAMO
&&
JSSpecial weather statement, May 25, 3:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT FRI MAY 25 2007 NMZ002-252200- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 302 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SANDOVAL COUNTY... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF CANONES. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE JEMEZ PUEBLO...JEMEZ SPRINGS...VALLECITOS AND CANON. HEAVY RAINS PRODUCED BY THIS STORM WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. HAIL COULD COVER THE GROUND.
Special weather statement, May 25, 3:04 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT FRI MAY 25 2007 NMZ009-252130- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 304 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING OVER THE ALBUQUERQUE METRO AREA... AT 3 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO A QUARTER INCH IN DIAMETER BETWEEN THE ISLETA PUEBLO AND THE ALBUQUERQUE AIRPORT. THE STRONG THUNDERSTORM WAS MOVING TO THE EAST/NORTHEAST AT 15 MPH. PEA SIZED HAIL WAS REPORTED AT THE ALBUQUERQUE NATIONAL WEATHER SERVICE OFFICE NEAR THE AIRPORT AT 3 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE FOUR HILLS AREA AND THE NORTHEAST HEIGHTS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 44 min |
| May 25, 1:44 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 61 min |
| May 25, 2:00 PM MDT | Tornado Warning | ABQ | Socorro | 45 min |
| May 25, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 63 min |
| May 25, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 64 min |
| May 25, 5:10 PM MDT | Tornado Warning | ABQ | Torrance | 50 min |
| May 25, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.